MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LL W/NDL 20X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LL W/NDL 20X1-1/2 RB; PISTON SYRINGE
Model Number 309635
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: only the patient's age was provided therefore a default date of birth has been listed.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of syringes 5 ml ll w/ndl 20x1-1/2 rb experienced leakage and exposure to mucosal membrane during use.The following information was provided by the initial reporter: material no.:309635, batch no.:9155519.There was a crack in the barrel of the syringe that caused the medication oxytocin which is considered hazardous to shoot out into the employee's eye.The employee was observed in the er and eyes were flushed with water and has had no other issues or tests.
 
Event or Problem Description
It was reported that an unspecified number of syringes 5ml ll w/ndl 20x1-1/2 rb experienced leakage and exposure to mucosal membrane during use.The following information was provided by the initial reporter: material no.: 309635, batch no.: 9155519.There was a crack in the barrel of the syringe that caused the medication oxytocin which is considered hazardous to shoot out into the employee's eye.The employee was observed in the er and eyes were flushed with water and has had no other issues or tests.
 
Additional Manufacturer Narrative
The following had been updated due to corrected information: b.6.Relevant tests/laboratory data: observed in er, eyes flushed with water.H.1.Type of reportable events: serious injury.H.6.Investigation: one contaminated sample was received.The sample was reported to contain a hazardous substance, which leaked.Therefore, the sample could not be handled and evaluated.No photos of the reported defect were provided for evaluation, therefore the defect could not be confirmed.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Since no photos displaying the reported condition were received and no samples that could be evaluated safely, a potential root cause could not be defined.Since no potential root cause was defined, corrective actions are not necessary.H3 other text : see h.10.

Brand Name
SYRINGE 5ML LL W/NDL 20X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10348358
Report Number1213809-2020-00502
Device Sequence Number2942031
Product Code FMF
UDI-Device Identifier30382903096351
UDI-Public30382903096351
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Model Number309635
Device Catalogue Number309635
Device Lot Number9155519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR